Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 99, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 12, 2017, 9:00 PM CST. It took effect at Dec 13, 2017, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2017, 9:00 PM CST (03:00 UTC)
- In effect from
- Dec 13, 2017, 12:00 PM CST
- Expired
- Dec 14, 2017, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
766 WHUS73 KGRB 130300 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 900 PM CST Tue Dec 12 2017 LMZ521-522-541>543-131100- /O.EXP.KGRB.SC.Y.0098.000000T0000Z-171213T0300Z/ /O.NEW.KGRB.SC.Y.0099.171213T1800Z-171214T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 900 PM CST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 3 AM CST THURSDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from noon Wednesday to 3 AM CST Thursday. * WINDS...East and increasing to 15 to 25 knots by late morning Wednesday, then backing northeast during the afternoon and north by evening. * WAVES...Building to 3 to 5 ft on the Bay and 5 to 7 on the lake by Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
314 WHUS73 KGRB 131046 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 446 AM CST Wed Dec 13 2017 LMZ521-522-541>543-131900- /O.CON.KGRB.SC.Y.0099.171213T1800Z-171214T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 446 AM CST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST THURSDAY... * WINDS...Southeast 10 to 15 knots becoming northeast and increasing to 15 to 25 knots by afternoon. * WAVES...Building to 3 to 5 ft on the Bay and 5 to 7 on the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
908 WHUS73 KGRB 131609 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1009 AM CST Wed Dec 13 2017 LMZ521-522-541>543-140015- /O.CON.KGRB.SC.Y.0099.171213T1800Z-171214T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1009 AM CST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WINDS...Becoming northeast and increasing to 15 to 25 knots. * WAVES...3 to 5 ft on the Bay and 5 to 7 on the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
088 WHUS73 KGRB 132230 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 430 PM CST Wed Dec 13 2017 LMZ521-522-541>543-140630- /O.CON.KGRB.SC.Y.0099.000000T0000Z-171214T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 430 PM CST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WINDS...Northeast 15 to 25 knots...veering north this evening. Then decreasing to 10 to 20 knots overnight. * WAVES...3 to 5 ft on the Bay and 5 to 7 on the lake early...then subsiding to 2 to 4 ft overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
888 WHUS73 KGRB 140319 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 919 PM CST Wed Dec 13 2017 LMZ521-522-541>543-140900- /O.CON.KGRB.SC.Y.0099.000000T0000Z-171214T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 919 PM CST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WINDS...Northeast 15 to 25 knots...veering north. Then decreasing to 10 to 20 knots overnight. * WAVES...3 to 5 ft on the Bay and 5 to 7 on the lake early... then subsiding to 2 to 4 ft overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 5:57 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Dec 12, 5:57 PM CST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 557 PM CST Tue Dec 12 2017 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 218 PM CST Tue Dec 12 2017 The main concern in the short term is snowfall with the upcoming system that is expected to bring accumulating snow to the area, mainly during the day on Wednesday. Radar imagery indicated some light snow and flurries in Minnesota and far western Wisconsin at 20Z. Models showed this weaker band of light snow/flurries moving into central Wisconsin this evening ahead of the main snow even. There could be a few tenths of an inch of snow with this before midnight, but heavier snow is forecast to move into the area later in the night as a surface low and mid level short wave reach southern Minnesota by 12Z Wednesday. The 12Z NAM, GFS & ECMWF all brought quite a bit of precipitation into central and eastern Wisconsin between 12Z and 18Z as the short wave and surface low move to northern Illinois and another mid level short wave approaches from the northwest. Based on the 12Z models there should be enough snowfall during the day on Wednesday to justify at least an advisory across a majority of the forecast area. 850 mb winds and temperatures become favorable for lake effect in eastern Wisconsin later in the event. Highest model QPF suggests that there could be enough snow in parts of east central Wisconsin to justify a warning, but confidence is not currently high enough to go this route. As a result, we have gone the advisory route in hopes that 00Z model trends make the outcome of the event look clearer. .LONG TERM...Wednesday Night Through Tuesday Issued at 218 PM CST Tue Dec 12 2017 Fairly busy long term pattern for the remainder of the week and into this weekend. Snow is expected to linger into Wednesday evening over eastern Wisconsin as a clipper low pressure system tracks southeast of the area. Lake enhanced snow may also contribute to additional accumulation along Lake Michigan wednesday evening before ending. Wind fields late Wednesday night into Thursday appear more westerly across the area ahead of a short wave trough approaching from the north. This would suggest a lesser lake effect snow potential across the far north central Wisconsin until Friday. The strong upper ridge over the western Conus breaks down late this week into the weekend resulting in a more zonal flow and a moderating temperature trend. A series of westerly low pressure systems will slide over the area with one system producing a decent warm air advection pattern and precipitation for Saturday. A few more systems in the northern stream brush over the northern Great Lakes region late in the weekend and into early next week. && .AVIATION...for 00Z TAF Issuance Issued at 554 PM CST Tue Dec 12 2017 Flight conditions are expected to deteriorate rapidly late tonight as snow overspread the area. Anticipate IFR and occasinal LIFR conditions Wednesday as the main snow band moves through. Timing of the arrival of the lower ceilings and visibilities may require some refinement this evening, but confidence is very high in the the overall downward trend. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM to 6 PM CST Wednesday for WIZ018>021-030-031-035>039-045-048-049-073-074. Winter Weather Advisory from 4 AM to 9 PM CST Wednesday for WIZ022-040-050. && SHORT TERM.....MG LONG TERM......TDH AVIATION.......Skowronski
Hazardous weather outlook, Dec 12, 2:07 PM CST, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 207 PM CST Tue Dec 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 207 PM CST Tue Dec 12 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Light snow developing over the area late tonight, may produce snow covered roads and hazardous conditions for the start of the morning commute. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Hazardous travel conditions are expected for much of Wednesday as a clipper type of system tracks over the state. Between 3 to 6 inches of snow is expected by late Wednesday afternoon with the highest amounts over the Fox Cities and along the Lake Michigan shoreline. Between 2 to 4 inches of snow is expected across northern Wisconsin, with the lesser amounts far north. Gusty northeast winds on the backside of the departing low pressure system may produce some patchy drifting snow in rural open areas late Wednesday. Hazardous travel is possible Saturday into Saturday night as another clipper type system brings light snow to the region. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay starting late tonight and into Wednesday. LMZ521-522-541>543-132015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 207 PM CST Tue Dec 12 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The probability for widespread hazardous weather is low. MG/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 10:44 AM CST | River Flood Warning | GRB | Marinette | 4 days |
| Dec 13, 10:45 AM CST | Winter Storm Warning | GRB | Brown, Door, Kewaunee, Manitowoc, Marinette, Oconto | 10 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.